Excessive Heat, Inland Sussex
- When
- June 26, 11:00 AM EST to June 28, 5:00 PM EST
- Where
- Inland Sussex forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
The first heat wave of the season (loosely defined as three consecutive days with high temperatures of 90 degrees or higher) occurred across most of Delaware from the 26th through the 28th. The hottest day with respect to both temperature and humidity occurred on the 27th as many high temperatures reached into the mid 90s and heat indices were as high as around 100F.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The first heat wave of the season (loosely defined as three consecutive days with high temperatures of 90 degrees or higher) occurred across most of Delaware from the 26th through the 28th. The hottest day with respect to both temperature and humidity occurred on the 27th as many high temperatures reached into the mid 90s and heat indices were as high as around 100F. A cold front that cleared the state on the 28th brought cooler weather into the area for the end of the month.
Highest temperatures included 95 degrees in Georgetown (Sussex County, Greenwood (Sussex County) and Newark (New Castle County) and 94 degrees in Dover (Kent County), Sandtown (Kent County), Blackbird (New Castle County) and at the New Castle County Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 26, 10:28 AM EST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 AM EDT TUE JUN 26 2007
.SYNOPSIS...
BROAD HIGH PRESSURE FROM THE WESTERN ATLANTIC TO THE CENTRAL PLAINS
WILL MAINTAIN A SOUTHWEST TO SOUTH HOT AND HUMID AIRMASS FOR THE
NEXT SEVERAL DAYS. THERE WILL BE AN INCREASING THREAT OF SHOWERS AND
THUNDERSTORMS TODAY INTO THURSDAY. A FRONT WILL APPROACH FROM THE
WEST LATE THURSDAY AND BRING AN END TO THE HOT WEATHER LATE FRIDAY
INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
WITH THUNDERSTORMS IN THE FORECAST YOU MAY WANT TO CHECK OUT THE WEB
SITE WWW.LIGHTNINGSAFETY.NOAA.GOV/WEEK.HTM - JUNE 24 THROUGH 30 IS
LIGHTNING SAFETY AWARENESS WEEK.
FOG HAS LIFTED BUT VSBYS STILL 3 TO 5 MI IN HAZE IN SOME LOCATIONS.
UPDATED FOR CURRENT CONDITIONS...TEMPS, DEW PTS, WINDS, SKY COVER.
TEMPERATURES ARE RISING RAPIDLY AND SHOULD SEE PLENTY OF SUN THIS
AFTERNOON. HEAT ADVISORY AND HEAT WATCH WILL REMAIN AS IS. DEW PTS
ARE CURRENTLY QUITE HIGH BUT SHOULD FALL A FEW DEGREES AS OUR AIR
MIXES THIS AFTERNOON.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
RIDGE COVERS THE REGION WITH LIGHT WINDS ALOFT AND ONCE AGAIN
SOME FOG FORMING AS DEBRIS FROM DAYTIME SHOWERS DISSIPATES. HEAT
OF THE DAY WEDNESDAY WILL GENERATE MORE SHOWERS AND THUNDERSTORMS
WITH JUST ABOUT THE ENTIRE CWA IN THE THREAT. ANY TSTMS THAT
DEVELOP WILL PRODUCE SOME HEAVY DOWNPOURS AND ONLY ADD TO THE HIGH
MOISTURE IN THE ATMOSPHERE FOR THE OVERNIGHT HOURS WEDNESDAY
NIGHT. TEMPERATURES AT NIGHT ON THE WARM SITE BUT NOT UNBEARABLE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NEARLY ALL HEAT WAVES IN THE EAST ARE BROKEN WITH A ROUND OF
SEVERE WEATHER AND OUR UPCOMING WEATHER IS NO EXCEPTION. WEDNESDAY
NIGHT WILL BE PARTLY CLOUDY AND THE RIDGE MOVES TO THE SOUTH OF
US. THIS MEANS WE MAY NOT GET TO OUR THIRD DAY OF 90 DEGREES AND
KEEP THE RECORD GOING WITHOUT AN OFFICIAL HEAT WAVE YET THIS
SEASON. A WEST TO NORTHWEST WILL MOVE ACROSS THE NORTHERN HALF OF
PA AND NJ AND BEGIN TO PUSH THE WARM AIR TO THE SOUTH AT THE SAME
TIME INCREASING THE THREAT OF STRONG AND VERY WET THUNDERSTORMS
RIDGING ALONG THE FAST 50H FLOW. PRECIPITABLE WATER IS NEAR 2
INCHES FOR OUR REGION LATE WEDNESDAY INTO FRIDAY WITH K VALUES OF
38. COULD HAVE A SEVERE CONVECTIVE/FLOOD THREAT FROM TRAINING
ECHOES FORMING ALONG THE THICKNESS GRADIENT EXTENDING FROM SRN PA
INTO NORTHERN NEW JERSEY.
TEMPERATURES DROP INTO THE LOWER 80S BY FRIDAY AND MID 80S OVER
THE WEEKEND. ALTHOUGH IT WONT BE HOT AND HUMID WE ARE INTO A
SIMILAR SITUATION TO LAST WEEK WITH STRONG CYCLONIC FLOW OVER THE
REGION INTO EARLY NEXT WEEK. CANT RULE OUT AN AFTERNOON
THUNDERSTORM EACH DAY IN THE NORTHWEST FLOW.
&&
.AVIATION /Q5Z TUESDAY THROUGH SATURDAY/...
FOG HAS LIFTED. STILL SOME 3 TO 5 MI IN HAZE IN SOME LOCATIONS
AND THAT HAZE MAY LINGER THROUGH THE AFTERNOON IN A FEW SPOTS.
EXPECT SCT CU AND CI THIS AFTERNOON.
TYPICAL SUMMERTIME WEATHER IS EXPECTED FOR THE MID WEEK PERIOD, WITH
SOME VISIBILITY RESTRICTIONS POSSIBLE IN THE LATE NIGHT AND EARLY
MORNING HOURS DUE TO FOG AND HAZE, AND PERHAPS SOME SHOWER AND
THUNDERSTORM ACTIVITY, MAINLY IN THE AFTERNOON AND EVENING HOURS.
A STRONG COLD FRONT IS FORECAST TO DROP THROUGH THE REGION THURSDAY
NIGHT. DUE TO ITS ANTICIPATED SLOW SPEED, THERE COULD BE SOME
LINGERING PRECIPITATION INTO FRIDAY. DRY WEATHER IS EXPECTED FOR
SATURDAY.
&&
.MARINE...
ONLY CHANGE TO MARINE FORECAST WAS TO INDICATE A SE FLOW UP THE
BAY FOR TODAY.
CONDITIONS ARE FORECAST TO BE MOSTLY BELOW SMALL CRAFT ADVISORY
CRITERIA TODAY THROUGH SATURDAY.
WITH A BERMUDA HIGH REGIME IN PLACE, A BROAD SOUTH-SOUTHWESTERLY
FLOW WILL REMAIN IN PLACE OVER OUR MARINE AREA TODAY THROUGH
THURSDAY. WIND SPEEDS WILL BE MAINLY IN THE 10 TO 15 KNOT RANGE,
WITH WAVES ON THE OCEAN MOSTLY BETWEEN 2 AND 4 FEET.
TYPICAL SUMMERTIME WEATHER IS EXPECTED FOR THE MID-WEEK PERIOD, WITH
SOME VISIBILITY RESTRICTIONS POSSIBLE DUE TO FOG AND HAZE, MAINLY IN
THE OVERNIGHT PERIOD, AND PERHAPS SOME SHOWER AND THUNDERSTORM
ACTIVITY, MAINLY IN THE AFTERNOON AND EVENING TIME FRAME.
A STRONG COLD FRONT IS FORECAST TO DROP THROUGH THE REGION THURSDAY
NIGHT. THE WIND DIRECTION IS EXPECTED TO BECOME NORTHERLY FOR FRIDAY
AND SATURDAY. AS FROM BEFORE, CONDITIONS SHOULD REMAIN MOSTLY BELOW
SMALL CRAFT ADVISORY CRITERIA, ALTHOUGH SEAS MAY CREEP UP TO 5 FEET
FOR A BRIEF PERIOD THURSDAY NIGHT.
&&
.CLIMATE...
FOLLOWING ARE RECORD HIGHS FOR TODAY:
PHL - 100 - 1952
ABE - 99 - 1952
TTN - 100 - 1952
ILG - 99 - 1952
GED - 99 - 1952
RDG - 102 - 1952
MPO - 92 - 1952
ACY - 98 - 1952
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
PAZ068>071.
EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR PAZ067>071.
NJ...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
NJZ015-017>019.
EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
DEZ001.
EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...JAE
NEAR TERM...RPW
SHORT TERM...JAE
LONG TERM...JAE
AVIATION...RPW
MARINE...RPW
CLIMATE...HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 522 AM EDT TUE JUN 26 2007 NJZ001-007-008-PAZ054-055-060>062-270930- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 522 AM EDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG THIS MORNING WILL LOWER THE VISIBILITY TO LESS THAN ONE HALF MILE BEFORE SUNUP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY INTO THURSDAY, AND THURSDAY INTO FRIDAY. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAIN AND CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ009-010-012>014-016-020>027- 270930- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 522 AM EDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY INTO THURSDAY FOR MARYLANDS EASTERN SHORE, CENTRAL AND NORTHERN DELAWARE, AND WESTERN SOUTH JERSEY AND NORTHERN NEW JERSEY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAIN AND CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ067-270930- CHESTER- 522 AM EDT TUE JUN 26 2007 ...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY INTO THURSDAY, AND THURSDAY INTO FRIDAY. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAIN AND CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ068>071-270930- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 522 AM EDT TUE JUN 26 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY INTO THURSDAY, AND THURSDAY INTO FRIDAY. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAIN AND CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-270930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 522 AM EDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EBERWINE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 835 AM EDT TUE JUN 26 2007 NJZ001-007>010-PAZ060>062-068-069-261430- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...READING...ALLENTOWN...BETHLEHEM... EASTON...NORRISTOWN...DOYLESTOWN 835 AM EDT TUE JUN 26 2007 ...DENSE FOG THIS MORNING... SHALLOW DENSE FOG CONTINUES THIS MORNING, ESPECIALLY NORTH AND WEST OF A PHILADELPHIA/TRENTON LINE. VISIBILITIES OF 1/4 MILE AND BELOW ARE WIDESPREAD. THE FOG WILL SLOWLY BURN OFF THIS MORNING AS THE SUN HEATS UP THE ATMOSPHERE AND THE AIR BEGINS TO CIRCULATE. VISIBILITIES HAVE ALREADY RISEN IN PHILADELPHIA, TRENTON, AND THE POCONOS. MOTORISTS ARE ADVISED TO USE CAUTION UNTIL THE FOG LIFTS AND VISIBILITIES IMPROVE THIS MORNING. RPW
The national radar mosaic for the moment the first event began.
3 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44677, 44678, 44679.